Infant GERD problems with feeding and development.


Q: I chose general because you did not have a category that fits my situation. My son is seven weeks old. He was diagnosed with GERD at almost 2weeks old. His doctor prescribed Zantac and adding one table spoon of baby rice cereal per ounce of formula to his bottle. This has caused lots of problems. He is constantly in pain and distress because of the GERD and now constipation. The doctor said to give him baby apple juice to help and infant gas drops. The juice increased his distress and only helped occasionally but the drops do help him with the gas a bit. At this point his doctor has become not very helpful she says that is all she knows to do. I have done lots of research on constipation, infant pain, and GERD. The first thing I found was that her amount of rice cereal was more than anyone else suggested. The suggestions I found were for one tbs. per 2 ounces of formula. I also found lots of references to karo syrup. I started using one tsp. per bottle this loosened his stool minutely. I also found lots of references to adding fiber. This did help significantly but not completely. It also did not how ever lessen the pain and distress in my son. The only time he is not in pain and distress for the most part is when he is sleeping. Now this also makes it where he spends only the time it takes to eat awake. He is not developing as he should because of this. So my question, is there anything different we can do to lessen the problems with gerd that will decrease the constant pain and constipation and will allow him to progress normally as an infant?


A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: My 45-year-old son has been experiencing paranoia for the last 48 to 60 hours . what can we do?

Q: Can you get hepatitis c from a patient who is on medication that scratched you?

Q: I have recently developed meralgia paresthetica and suprascapular nerve entrapment at the same time and am wondering ...

Q: Can I have schizophrenia like symptoms on withdrawal from nexito forte after being on it for two and half years

Q: Sir after taking mensovit plus will my period be regular in time


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon